Hail, Scott
- When
- August 29, 6:07 PM CST
- Where
- Scott County, 4 mi N of Scott City
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.533, -100.900
29 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 29, 12:05 PM CST, 6 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 105 PM CDT SUN AUG 29 2004 .DISCUSSION... DAYS 1-2... FOR TONIGHT SFC BOUNDARY DROPS SOUTH STALLING OUT NEAR THE OK/KS BORDER ON MONDAY. AS IT DOES GFS/ETA/UKMET TRY TO KEEP SOME PCPN GOING ALONG THIS BOUNDARY THROUGH THE OVERNIGHT HOURS. MODIFIED DDC SOUNDING VIA ETA 7H TEMP PROGGS AND AMA LOW LVL MOISTURE SUGGEST CONV TEMPS WILL BE REACHED LATE TODAY. HOWEVER WITH 9-10C 7H TEMPS OVER THE SW 1/2 OF THE CWA WE MAY REMAINED CAPPED AS NO REAL UPPER LEVEL FORCING EVIDENT ON W/V LOOP. STILL GIVEN CAPE AND SHEAR PROGGED AGREE WITH SPC ON POTENTIAL AND WILL KEEP POPS ALONG AND AHEAD OF THIS BOUNDARY THROUGH THE EVENING HOURS. 5H HTS WILL BE ON THE RISE THE NEXT FEW DAYS OVER THE WESTERN CONUS AS THE NEXT SIG UPPER LOW IN THE GULF OF AK APPROACHES THE NW CONUS. ALL MODELS IN GENERALLY GOOD AGREEMENT WITH SUBTLE WAVES EMBEDDED IN THIS FLOW CROSSING THE PLAINS AS LEE TROF DEVELOPS MONDAY INTO TUESDAY. ANY OF THESE SHOULD BE ENOUGH TO TRIGGER SOME LATE DAY STORMS OVER THE WESTERN HIGH PLAINS GIVEN PROGGED INSTAB. TO VARIOUS DEGREES THE UK/ETA/GFS ALL BRING ONE OF THESE WAVES INTO THE CNTL PLAINS LATE MONDAY NIGHT WITH A SIMILAR SCENARIO APPEARING AGAIN LATE TUESDAY. AT THIS TIME WILL LEAVE PCPN CHANCES FOR TUESDAY NIGHT DUE TO TIMING/TRACK ISSUES. AS FOR MONDAY NIGHT WILL PLACE SMALL POPS IN MY S/W WHERE BETTER EVENING INSTAB, SFC BOUNDARY AND MOISTURE WILL BE PLACED. DAYS 3-7... THE LATEST RUNS OF THE ETA80, GFS, ECMWF, AND UKMET ALL SEEM TO DIFFER AFTER ABOUT 84 HOURS. THE GFS IS THE MOST CONSISTENT RUN TO RUN MODEL, COMPARED TO YESTERDAYS 28/12Z RUN. THE PLACEMENT OF THE UPPER VORT MAXES/WAVES COMING UP AND OVER THE LARGE HIGH PRESSURE SYSTEM ANCHORED OVER THE S.W. UNITED STATES IS THE MAIN MODEL DIFFERENCE. WILL BANK ON THE ETA80 BEING THE BEST WITH RESOLVING THE PRECIPITATION FORECAST THROUGH WEDNESDAY, BUT FAVOR THE GFS SOLUTION AFTERWARDS. THERE WILL BE AT AT LEAST A LITTLE CHANCE EITHER WAY, DRIER OR WETTER, FOR TUESDAY NIGHT AND WEDNESDAY AS THOSE PERIODS APPROACH NEARER TERM. AS FOR THE FRIDAY PERIOD, WILL CHANGE POPS FROM 30 TO 20 PERCENT. THE GFS IS STILL HINTING AT ANOTHER SHORT WAVE ROTATING NW TO SE THROUGH CWA LATE FRIDAY, BUT THE PATTERN OF THE CANADIAN SUGGESTS THIS SHORT WAVE MAY TRAVEL FARTHER EAST INTO EASTERN KANSAS AND MISSOURI. TEMPERATURES WERE BASICALLY UNTOUCHED, JUST SMOOTHED OUT THE EXISTING MAX/MINS AND ALIGNED THEM A BIT WITH SURROUNDING ISC GRIDS. WILL ADJUST 8-10 DAY OUTLOOK TO NEAR AND NEAR NORMAL, AS THE IS SO CLEAR SIGN HOW FAST THE S.W. HIGH PRESSURE SYSTEM WILL BREAK DOWN. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 89 62 90 / 20 00 00 00 GCK 58 88 61 88 / 20 00 20 00 EHA 60 88 59 86 / 20 00 20 00 LBL 60 89 61 88 / 20 10 20 00 HYS 59 88 60 88 / 20 00 00 00 P28 61 90 65 90 / 00 00 10 00 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && RB/TSB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT SUN AUG 29 2004 KSZ030-031-043>046-061>066-074>081-084>090-301000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY DEVELOP BY LATE AFTERNOON ALONG A CONVERGENCE LINE FROM ELKHART, SYRACUSE, GARDEN CITY, AND TO SCOTT CITY. THEN DURING THE EVENING COULD CONTINUE TO PROGRESS A BIT EASTWARD TOWARD LIBERAL, DODGE CITY, AND HAYS. A FEW OF THESE STORMS MAY PUT OUT A BRIEF WIND GUST TO 60 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 06
The Goodland radar (KGLD), 116 km away, was scanning. The volume nearest the first event began at 00:08 UTC.
29 hail, 1 lightning. Local standard time, as filed.
Lightning hit a house and caused it burn. The home was completely destroyed but the occupants got out safely.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419322, 5419323, 5419324, 5419325, 5419326, 5419327, 5419582, 5419328, 5419584, 5419329, 5419330, 5419331, 5419332, 5419333, 5419569, 5419334, 5419335, 5419570, 5419583, 5419571, 5419572, 5419573, 5419574, 5419575, 5419576, 5419577, 5419578, 5419579, 5419580, 5419581.